Mixing Inhalants with Alcohol
Inhalants Addiction Hotline
24/7, Toll-Free, Confidential844-207-6576
It is important to always be informed about your medications and any other products you take. Undesirable interactions may occur by unwittingly mixing your medications with other products, including interactions that can negatively affect your treatment plans. Your doctor should also be aware of the substances you may use recreationally, as everything has the potential to produce side effects, interactions, and in some cases, blackouts.
Below we have gathered general information about inhalants, the side effects they can produce, and which interactions you should try to avoid.
Inhalants are substances which must be inhaled for the person using them to receive the desired effect. While some inhalants such as chest pain medications have medicinal values, there are many other substances that have no medicinal value and are inhaled solely to produce a “high” feeling. These substances include everyday items you can find at home or work such as solvents, aerosol sprays, gases, spray paints, markers, glues and cleaning fluids.
To take effect, the fumes of the substance must be inhaled through the nose or mouth. This is done usually by sniffing, snorting or bagging, depending on the equipment one has available. Inhaling substances when they are not intended to be is very dangerous and can produce certain long-term side effects. The long-term effects of misusing inhalants include liver and kidney damage, hearing loss, bone marrow damage, loss of coordination, limb spasms, delayed behavioral development and brain damage.
Seeking addiction treatment can feel overwhelming. We know the struggle, which is why we're uniquely qualified to help.
Your call is confidential, and there's no pressure to commit to treatment until you're ready. As a voluntary facility, we're here to help you heal -- on your terms. Our sole focus is getting you back to the healthy, sober life you deserve, and we are ready and waiting to answer your questions or concerns 24/7.Speak with an Intake Coordination Specialist now.352.771.2700
You should never drink alcohol if you are currently being prescribed inhalants or if you are misusing inhalants. The mixture of alcohol with inhalants can cause very serious side effects due to the two substances’ ability to slow down the respiratory, cardiac and central nervous systems. Serious side effects of using inhalants with alcohol are increased chances of aspiration from vomiting while unconscious, slowed or slurred speech, dizziness, nausea, vomiting, loss of consciousness, slowed muscle movement, inability to think clearly, memory loss, loss of brain mass, depression and deteriorating coordination.
Therefore, never mix alcohol and inhalants as this is very dangerous.
While misusing inhalants may seem “fun,” they are unsafe to use if they are not prescribed by your doctor or pharmacist. Do not misuse inhalants in combination with depressants such as alcohol, as you could possibly overdose from this mixture.
Both inhalants and alcohol affect the brain in similar ways, meaning mixing the two can cause serious health problems. Avoid doing this at all costs and consult your doctor if you have any questions about other medications that have the potential to interact negatively with inhalants.
If you or someone you love is suffering from inhalant addiction or substance use disorder, get help as soon as possible. You can go online and visit www.TheRecoveryVillage.com or call our 24-hour, toll-free hotline at 855-548-9825 to learn more about the treatment programs and resources offered by The Recovery Village.